News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Post-surgical Hives?


 MG816 - Sun Dec 13, 2009 11:48 pm

I had my extremely inflamed gall bladder removed on Oct. 10, followed by a procedure to remove a biloma on Oct. 22 (4 day hospital stay both times). The 2nd week of November I started having hives (small, itchy bumps) on my arms from elbow to wrist only, and also on my shins from knee to ankle only. Not just at night, but flaring up intermittantly throughout the day. Went to doc's, as I feared I might have caught scabies at the hospital. I am not sexually active, rarely go anywhere, no one I know has scabies, but I couldnt figure out why I had hives. Doc assured me it was not scabies because it was not on toes, feet, fingers, hands; and also there were no burrowing lines. He had a second doc come and check me as well. Both agreed it was most likely a skin infection. Prescribed Bactrim, prednizone, and recommended OTC anti-itch lotions. Didn't help. Went back last week to same clinic-- different docs. Was told Maybe it was scabies so was prescribed more hydroxyzine, Fluocinonide cream, and OTC scabies lotion. Nothing has made a difference, not even the hydroxyzine. The last doc told me that if nothing worked, to make an appointment with a dermatologist. I have an appointment, but it's in ten days. I am miserable and exhausted! The last doc also suggested I may have been allergic to the surgical glue, as all 4 incision sites are still surrounded by a large ring of pink skin. and not closed up but still scabbed over. I would greatly appreciate thoughts on this.
 Dr.M.jagesh kamath - Mon Jan 04, 2010 9:52 am

User avatar Hello,You seem to be suffering from prurigo simplex, a condition whose cause is unknown and manifesting as intensly itchy papules on the legs and hands.The rashes are papular,or dome shaped.They are more common in women of middle age and also called Hebra Prurigo.Emotional stess is supposed to be the inciting factor.Severe cases may need systemic steroids.The condition is self limiting in most cases.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here